1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Wrist band

Discussion in 'Reactive Hypoglycemia' started by John222, Aug 26, 2020.

  1. John222

    John222 · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    Hi ..just wondering if anyone living with Reactive hypoglycemia uses a silicone medical wrist band..

    I'm thinking of having it printed just
    Low blood sugar

    Because I'm sure in an emergency the average person would not know what reactive hypoglycemia is

    Any ideas would be welcome plus names of any uk companies would be great.
    Thanks John.
     
  2. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    11,987
    Likes Received:
    15,293
    Trophy Points:
    298
    Hi John,
    Hope you are ok?

    I wear a stainless steel necklace with reactive hypoglycaemia on it.
    I can't wear a wrist band due to when I was working.
    I got delivered from www.MyIdentityDoctor.com.
    They have a range of medical jewellery, which might interest you.

    I also have information in my wallet about RH, because through my experience in an emergency, some doctors haven't a clue about RH!
    And would probably treat a hypo just as if you were T1.
    I have also seen above wrist tattoo on a few diabetics!

    Keep safe
     
    • Agree Agree x 1
  3. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    11,987
    Likes Received:
    15,293
    Trophy Points:
    298
    I've just thought on, that is an American company but I still found them decent prices and prompt delivery times.
     
  4. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    20,944
    Likes Received:
    34,584
    Trophy Points:
    298
    I have a Medic Alert bracelet with Reactive Hypoglycaemia on it.
    (Also Allergies: Gluten, bee stings)
    I figure that if a healthcare professional sees I have gone to the trouble of wearing a bracelet saying Reactive Hypoglycaemia on it, and if they don’t know what it is, then they are more likely to check before they treat me. They can look it up themselves, or ring the number of the bracelet tag.

    My concerns with treatment is less about one off treatment by a paramedic, or doc - because As soon as I were coherent, I could explain and monitor what that treatment is. Instead, I would be more concerned with a situation where I was unconscious, unable to communicate, and someone hooked me up to a glucose drip.
     
    • Agree Agree x 1
    • Hug Hug x 1
  5. John222

    John222 · Member

    Messages:
    7
    Likes Received:
    0
    Trophy Points:
    21
    Thanks again ... I think I will get one printed with Reactive hypoglycemia plus a contact number.


    Take care.
     
  6. EllieM

    EllieM Type 1 · Well-Known Member

    Messages:
    2,578
    Likes Received:
    1,439
    Trophy Points:
    198
    Just curious. what is the treatment for an unconscious RHer? I can see that a glucose drip is a bad idea, but what, if anything is safe to use? Do you just have to wait it out? (Or is an alert's purpose just for a none RH related episode such as a car crash?).
     
  7. Brunneria

    Brunneria Other · Moderator
    Staff Member

    Messages:
    20,944
    Likes Received:
    34,584
    Trophy Points:
    298
    I’m not familiar with all the medical circumstances that require hooking up with drips, glucose, or otherwise. Nor am I able to guess the specific of what situation would cause me to need one. Until recently, I would have guessed car crash. Now I would have to include respirAtor as a (v unlikely) option.

    knowing the treatment that some T1s get in hospital, regarding confiscation of their insulin supplies, sliding scale, lack of testing and hopeless timing of insulin, I wouldn’t really expect much joined up thinking about RH. They are, however, experts at inserting drips - which they don’t do for fun. So maybe there will be a valid reason and my RH bracelet will be dismissed as irrelevant.

    my body is extremely unlikely to make me unconscious from RH itself, so I can only hope I would be aware enough to communicate if I’m in the circumstances above.
     
    • Like Like x 1
  8. KK123

    KK123 Type 1 · Well-Known Member

    Messages:
    2,776
    Likes Received:
    1,756
    Trophy Points:
    198
    I wouldn't count on the average person knowing or doing anything if you suddenly dropped to the floor and was unable to communicate, other than to call an ambulance. I think it would be better to use the correct medical term because at least then (as Brunneria says) medical/ambulance staff would either know or find out and be able to pass that info on to the hospital. Just putting 'low blood sugar' might be more confusing especially as you may have dropped to the floor for some entirely unconnected reason. x
     
    • Agree Agree x 1
  9. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    11,987
    Likes Received:
    15,293
    Trophy Points:
    298
    I have had several discussions with doctors, paramedics, (one who is a colleague) a&e staff and my club doctor.
    They seem to favour that the standard of information for treatment is similar to any hypo by using a glucagon drip, if I was unconscious in an emergency situation as in a car crash.
    If I was conscious, I would advise a different answer for my low blood sugar levels.
    My family have been told, and my surgery is aware of my situation in this regard.
    There are other situations where you can never know what happens to you.
    When travelling around because of my last job, I would always carry something to eat and drink in my bag in case of a high or a low!

    I had an incident in work, when I had an electric shock because some idiot never turned off a shower.
    I was okay for an hour, then it caught up with me and I felt awful, similar to the warning I get when my blood sugar levels drop quickly, the doctor on call, came and checked me over, BP, blood sugar levels, an ecg, and everything else that he could check, he knew about my RH and told me that I should get to hospital for a blood check up and to ensure everything else was okay.
    But I do believe that he erred on the side of caution.
    Luckily I was good and the hospital found nothing untoward, by that time, I was feeling a lot better but tired.
    All my surgery doctors have realised that because I have controlled my RH so well (except the last couple of months) that if I do attend surgery in the past they ask if their advice is in line with my knowledge of how my body reacts to anything like antibiotics or meds, my meds including my new ones are lactose and sugar free.

    Hope this helps

    Keep safe
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook